Alert archive / Georgia / Flash Flood Warnings in 2010

Flash Flood Warning 17, NWS Atlanta, GA

August 20, 2010Cherokee County, Georgia

NWS Atlanta, GA issued this flash flood warning at Aug 20, 2010, 6:09 PM EDT for Cherokee County, Georgia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2010, 6:09 PM EDT (22:09 UTC)
Expired
Aug 21, 2010, 12:00 AM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

County Cherokee County, GA

The radar

The Atlanta radar (KFFC), 107 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 6:43 PM EDTFLASH FLOOD5 Nnw Canton, GA3 FEET OF WATER FLOWING RAPIDLY OVER SARDIS CIRCLE FROM BYRD CREEK.
Aug 20, 6:55 PM EDTFLASH FLOOD1 Wnw Waleska, GASHOAL CREEK WAS OVERFLOWING WITH AROUND A FOOT OF WATER OVER GEORGE GRAY LANE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1623 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1623 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

485 
WGUS52 KFFC 202209
FFWFFC
GAC057-210400-
/O.NEW.KFFC.FF.W.0017.100820T2209Z-100821T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT FRI AUG 20 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL MIDNIGHT EDT

* AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALESKA...
  BALL GROUND...SALACOA VALLEY AND NELSON. SOME CREEKS EFFECTED 
  INCLUDE BYRD CREEK...SARDIS CREEK...MCCANLESS CREEK AND HICKORY 
  LOG CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS...WOODLANDS AND FARMLANDS ALONG THE BANKS 
OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3438 8457 3439 8442 3438 8440 3438 8426
      3428 8427 3423 8437 3415 8456 3419 8466
      3422 8464 3434 8465 3435 8464 3436 8465
      3441 8465 3441 8457

$$
2 follow-up statements
389 
WGUS72 KFFC 202314
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
714 PM EDT FRI AUG 20 2010

GAC057-210400-
/O.CON.KFFC.FF.W.0017.000000T0000Z-100821T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE GA-
714 PM EDT FRI AUG 20 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CHEROKEE COUNTY...

AT 705 PM EDT...ALTHOUGH ONLY LIGHT RAIN REMAINED OVER THE WARNED 
AREA...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH FLOODING WAS 
OCCURRING IN THE WARNED AREA. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALESKA... 
LAKE ARROWHEAD...SUTALLEE AND SALACOA VALLEY. FLOODING WAS REPORTED 
AROUND WALESKA ON BYRD CREEK NEAR SARDIS CIRCLE ROAD AND GEORGIA 
HIGHWAY 140...AND ON SHOAL CREEK AT GEORGE GRAY LANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING 
OF CREEKS AND STREAMS...AS WELL AS HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS...WOODLANDS AND FARMLANDS ALONG THE 
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO 
FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3438 8457 3439 8442 3438 8440 3438 8426
      3428 8427 3423 8437 3415 8456 3419 8466
      3422 8464 3434 8465 3435 8464 3436 8465
      3441 8465 3441 8457

$$
937 
WGUS72 KFFC 210356
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1156 PM EDT FRI AUG 20 2010

GAC057-210403-
/O.EXP.KFFC.FF.W.0017.000000T0000Z-100821T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE GA-
1156 PM EDT FRI AUG 20 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT EDT FOR CHEROKEE
COUNTY...

ALTHOUGH PATCHES OF LIGHT TO MODERATE SHOWERS ARE MOVING ACROSS 
PARTS OF CHEROKEE COUNTY...THE FLOOD WATERS FROM HEAVY RAINS LATE 
THIS AFTERNOON AND EARLY THIS EVENING HAVE RECEDED. 

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3438 8457 3439 8442 3438 8440 3438 8426
      3428 8427 3423 8437 3415 8456 3419 8466
      3422 8464 3434 8465 3435 8464 3436 8465
      3441 8465 3441 8457

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 3:03 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Aug 20, 3:03 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EDT FRI AUG 20 2010

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...

UPPER RIDGE BEGINNING TO BUILD BACK INTO THE AREA. WEAK SURFACE
FRONT ALONG THE SOUTHERN PERIPHERY OF THE SURFACE HIGH (CENTERED
OVER THE EASTERN GREAT LAKES) WILL CONTINUE TO PROVIDE FOCUS FOR
CONVECTION THROUGH THE SHORT-TERM. IN ADDITION...ANOTHER SHORTWAVE
WILL APPROACH THE AREA ON SATURDAY INTO SUNDAY...AND WILL DRAG A
SURFACE FRONT INTO THE AREA. THE GFS IS OVERDONE WITH THIS
SHORTWAVE WITH TOO STRONG OF A SURFACE LOW CROSSING THE MIDWEST ON
SATURDAY...RESULTING FROM CONVECTIVE FEEDBACK. PREFER THE ECMWF
SCENARIO WITH A WEAKER SYSTEM AND MORE GENERALIZED MOISTURE ACROSS
THE REGION. THE GFS ALSO SEEMS TO WEAKEN THE SOUTHERN END OF THE
FRONT A LITTLE TOO QUICKLY ON SUNDAY. NAM IS ALSO DEEPER...AND
SLOWER...WITH THE SHORTWAVE MOVING THROUGH. ENSEMBLES SEEM TO
SUPPORT THE ECMWF SOLUTION SO HAVE TRIED TO BLEND IN THAT
DIRECTION.

BETWEEN THE LINGERING OLD BOUNDARY AND THE APPROACHING WAVE...
PRECIPITATION CHANCES SHOULD BE ENHANCED TONIGHT THROUGH SUNDAY.
HOWEVER...TRYING TO GET POPS CORRECT THE PAST FEW DAYS HAS NOT
EXACTLY WORKED WELL (POPS HAVE BEEN OVERDONE EACH DAY)...SO AT
BEST HAVE ONLY GONE 60% FOR SATURDAY AFTERNOON RATHER THAN TRY TO
FINE-TUNE ANY HIGHER POPS. HAVE PULLED BACK SOMEWHAT ON HPC QPF AS
WELL...AS HPC WANTS TO BRING A BULLSEYE OF PRECIP ACROSS NORTH
GEORGIA SATURDAY MORNING. WITH THE TROPICAL ENVIRONMENT STILL IN
PLACE AND PW VALUES WELL OVER 2"...HEAVY RAIN IS MOST CERTAINLY
POSSIBLE. UNTIL THE SHORTWAVE STARTS MOVING THROUGH...STORMS WILL
BE VERY SLOW-MOVING AND THUS COULD DUMP A LARGE AMOUNT OF RAIN
OVER ISOLATED AREAS IN A SHORT PERIOD OF TIME. ISOLATED FLASH
FLOODING REMAINS THE MAIN THREAT WITH ANY OF THESE STORMS...WITH
LIGHTNING ALSO BEING A CONCERN. HEAVY RAIN NOT WIDESPREAD ENOUGH
TO WARRANT ANY FLOOD WATCHES.

TEMPS WILL CONTINUE TO HOVER ABOVE NORMAL...ESPECIALLY ON LOWS.
MET CONTINUES TO BE TOO COOL...SO HAVE LEANED AGAIN TOWARD THE MAV
AND ADJUSTED FOR BIASES. THIS SEEMS TO HAVE BEEN WORKING WELL THE
PAST FEW DAYS AND SHOULD CONTINUE TO BE THE PREFERRED METHOD UNTIL
THE FRONT STARTS PUSHING THROUGH ON SUNDAY. STILL SOME CONCERN
ABOUT THE HEAT IN SOUTHEASTERN COUNTIES...BUT WITH CONVECTION AND
CLOUD COVER...STILL DO NOT QUITE HAVE THE CONFIDENCE FOR A HEAT
ADVISORY.

.LONG TERM /MONDAY THROUGH FRIDAY/...

BOTH THE GFS AND ECMWF DEVELOP THE STRONG UPPER TROUGH OVER THE
EASTERN SEABOARD...BUT THE GFS NO LONGER HAS A CUTOFF LOW
ADVERTISED AT THE BEGINNING OF THE WORK WEEK. ECMWF STILL DOES
HAVE THIS FEATURE AND BASED ON CONTINUITY...PREFER THAT SOLUTION
FOR NOW. WAVETRAIN AMPLITUDE INCREASES SIGNIFICANTLY AS UPPER HIGH
BUILDS INTO THE UPPER MISSISSIPPI VALLEY AND TROUGH DEEPENS OVER
THE EAST COAST MONDAY INTO TUESDAY. AS THE FRONT PUSHES SOUTH...
PORTIONS OF NORTH GEORGIA MAY SEE SOME RELIEF...BRIEFLY...FROM THE
WARM OVERNIGHT LOWS. GFS AND ECMWF BEGIN TO REALLY DIVERGE BY
TUESDAY WITH THE GFS A LITTLE FASTER WITH THE NEXT SYSTEM ACROSS
SOUTHERN CANADA...PUSHING THE EAST COAST TROUGH OFF TO SEA. ECMWF
STILL PHASES THESE TWO SYSTEMS TOGETHER...EVENTUALLY HAVING THE
EAST COAST LOW ABSORBED BY THE APPROACHING SYSTEM. SOME
SIGNIFICANT DIFFERENCES BY THE END OF THE WORK WEEK...WITH GENERAL
TROUGHINESS OVER US DEPICTED BY THE GFS AND YET ANOTHER UPPER
RIDGE BUILDING INTO THE AREA ON THE ECMWF. AS FAR AS SENSIBLE
WEATHER...NO MAJOR CHANGES ON THE HORIZON WITH HIGHS STILL
HOVERING NEAR OR JUST ABOVE 90...LOWS IN THE LOWER TO MID 70S...
AND A MAINLY DIURNAL TREND IN CONVECTIVE ACTIVITY.

TDP

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS AT THE MOMENT. SHOWERS AND ISOLATED THUNDERSTORMS
JUST NORTH OF ATL MOVING SLOWLY NORTHWARD. MAY SEE AN ISOLATED
STORM OR TWO OVER THE AIRFIELD THROUGH TONIGHT SO MAY SEE SOME
MVFR OR IFR CONDITIONS WITH IT. WINDS SHOULD STAY OUT OF THE SW
TURNING SLOWLY SE BY MORNING. WIND SPEEDS SHOULD STAY IN THE
5-10KT RANGE ALSO. CEILINGS WILL STAY VFR THROUGH THIS EVENING
GOING IFR BY 08Z- 10Z SAT. THESE CEILINGS SHOULD COME BACK UP TO
VFR BY 15Z-17Z SAT WILL SEE ANOTHER ROUND OF AFTERNOON SHRA/TSRA
SAT AS WELL. VISIBILITIES SHOULD ALSO STAY VFR...EXCEPT FOR A FEW
HOURS AROUND SUNRISE MAY SEE SOME MVFR CONDITIONS DUE TO LOWERED
CIGS AND POSSIBLE FOG.

//ATL CONFIDENCE...UPDATED 18Z...
HIGH CONFIDENCE ON WIND SPEEDS AND AFTERNOON SHRA/TSRA
MEDIUM CONFIDENCE ON WIND DIRECTION...CEILING HEIGHTS...AND VSBYS

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  89  72  92  73 /  40  60  40  50  40
ATLANTA         75  89  74  91  74 /  40  60  40  50  40
BLAIRSVILLE     71  83  69  84  68 /  30  60  50  50  30
CARTERSVILLE    72  90  71  93  71 /  40  60  50  50  30
COLUMBUS        75  93  75  94  75 /  40  60  30  50  40
GAINESVILLE     74  85  73  90  73 /  40  60  50  50  40
MACON           75  92  74  93  74 /  40  60  30  50  40
ROME            73  92  73  93  72 /  30  60  50  50  30
PEACHTREE CITY  72  89  72  91  70 /  40  60  30  50  40
VIDALIA         76  93  75  92  76 /  40  60  30  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 20, 4:09 AM EDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 AM EDT FRI AUG 20 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
409 AM EDT FRI AUG 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING.

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY OVER NORTH GEORGIA WILL DRIFT SOUTHWARD
TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE WIND GUSTS TO 45 MPH,
CLOUD TO GROUND LIGHTNING AND HEAVY RAIN...AND MAINLY BETWEEN THE
HOURS OF NOON AND 10 PM.

.DISCUSSION...
A FRONTAL BOUNDARY ACROSS NORTH GEORGIA WILL DRIFT SOUTHWARD
TOWARD THE ATLANTA METRO AREA THIS AFTERNOON. THE FRONT WILL
INTERACT WITH DEEP TROPICAL MOISTURE TO PROVIDE THE SPARK FOR
AFTERNOON AND EVENING THUNDERSTORMS. MODERATE INSTABILITIES ARE
EXPECTED AS CAPE VALUES INCREASE TO AROUND 2500 DURING AFTERNOON
HEATING. THE WEAKLY SHEARED ENVIRONMENT WILL RESULT IN SLOW MOVING
STORMS. THIS COUPLED WITH TWO INCH PRECIPITABLE WATER VALUES WILL
BRING A THREAT OF LOCALLY HEAVY RAIN... AND POSSIBLY RESULT IN
MINOR FLOODING OF SOME LOW LYING... FLOOD PRONE AREAS. ALTHOUGH A
FEW STORMS COULD BE STRONG... SEVERE THUNDERSTORMS ARE NOT
EXPECTED AT THIS TIME. THE THUNDERSTORM THREAT SHOULD GREATLY
DIMINISH BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 20, 4:42 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT FRI AUG 20 2010

GAZ045-046-048-057-202130-
442 PM EDT FRI AUG 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN HENRY...NEWTON...ROCKDALE AND DEKALB COUNTIES UNTIL 530 PM EDT...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER THE RICHARDSON PARK AREA...MOVING EAST AT
5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
HENRY...NEWTON...ROCKDALE AND DEKALB COUNTIES THROUGH 530 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE KLONDIKE...PANOLA
MOUNTAIN STATE PARK...RICHARDSON PARK...ARABIA MOUNTAIN...
KELLEYTOWN...OAK HILL...MAGNET...ALMON...PORTERDALE...THE GEORGIA
INTERNATIONAL HORSE PARK...BIG HAYNES CREEK PARK...LAKEVIEW
ESTATES...MILSTEAD AND CONYERS. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, Aug 20, 4:54 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
454 PM EDT FRI AUG 20 2010

GAZ021>023-034-035-202130-
454 PM EDT FRI AUG 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BARROW...
GWINNETT...FORSYTH...CHEROKEE AND HALL COUNTIES UNTIL 530 PM EDT...

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND LAKE ARROWHEAD TO DACULA...MOVING
NORTHEAST AT 5 MPH.

RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
BARROW...GWINNETT...FORSYTH...CHEROKEE AND HALL COUNTIES...INCLUDING
AREAS AROUND HARBIN...SUWANEE...DACULA...BROOKWOOD...DREW...
BUFFINGTON...CANTON...HOLBROOK...UNION HILL...SUGAR HILL...FREE
HOME...LATHEMTOWN...HOG MOUNTAIN...DUCKTOWN AND LAKE ARROWHEAD.
ADDITIONALLY...COUNTRY ROADS...WOODLANDS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS MAY BE SUBJECT TO MINOR FLOODING.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, Aug 20, 4:57 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT FRI AUG 20 2010

GAZ076-202145-
457 PM EDT FRI AUG 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN JEFFERSON COUNTY UNTIL 545 PM EDT...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND WRENS TO MATTHEWS...MOVING SOUTHEAST AT 5
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS EASTERN JEFFERSON COUNTY THROUGH 545 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE STAPLETON...WRENS...MATTHEWS AND
STELLAVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, Aug 20, 5:26 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EDT FRI AUG 20 2010

GAZ013-014-020-021-202215-
526 PM EDT FRI AUG 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN CHEROKEE...BARTOW...PICKENS AND DAWSON COUNTIES
UNTIL 615 PM EDT...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND PINE LOG TO LATHEMTOWN...MOVING
NORTH AT 5 MPH.

RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PORTIONS OF CHEROKEE...BARTOW...PICKENS AND DAWSON COUNTIES...
INCLUDING AREAS AROUND FREE HOME...BUFFINGTON...LAKE ARROWHEAD...
LATHEMTOWN...WALESKA...SALACOA VALLEY...REAVIS MOUNTAIN...HOLLIS
LATHEM RESERVOIR...TALMADGE...NELSON...TATE...PINE LOG...FUNKHOUSER
AND BALL GROUND. ADDITIONALLY...COUNTRY ROADS...WOODLANDS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS MAY BE SUBJECT TO
MINOR FLOODING. THESE STORMS ARE ALSO PRODUCING FREQUENT LIGHTNING.
MOVE INDOORS AND STAY AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, Aug 20, 5:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
556 PM EDT FRI AUG 20 2010

GAZ079-080-091-092-202245-
556 PM EDT FRI AUG 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN SCHLEY...TAYLOR...MARION AND TALBOT COUNTIES UNTIL 645 PM EDT...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND MAUK TO DOYLE...MOVING NORTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS SCHLEY...TAYLOR...MARION AND TALBOT COUNTIES THROUGH 645 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WALLS
CROSSING...MARION ESTATES...OAKLAND...DRANEVILLE...PUTNAM...DOYLE...
ZELLOBEE...BRANTLEY...TAZEWELL...JUNIPER...BUENA VISTA...GENEVA...
JUNCTION CITY...FIVE POINTS AND MAUK. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, Aug 20, 6:01 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT FRI AUG 20 2010

GAZ110>113-202245-
601 PM EDT FRI AUG 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TELFAIR...WHEELER...TOOMBS AND MONTGOMERY COUNTIES UNTIL 645 PM
EDT...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND ALAMO TO LUMBER CITY AND MCNATT FALLS...
THESE THUNDERSTORMS WERE NEARLY STATIONARY.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TELFAIR...WHEELER...TOOMBS AND MONTGOMERY COUNTIES THROUGH
645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LANDSBURG...SPRING HILL...ALAMO...TOWNS...SCOTLAND...LUMBER CITY...
GLENWOOD...CHARLOTTEVILLE...UVALDA...ALSTON...AILEY...JORDAN AND
MOUNT VERNON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

Nearby

Flash Flood Warnings in Georgia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.